Alert archive / Wyoming / Winter Weather Advisories in 2021

Winter Weather Advisory 8, NWS Salt Lake City, UT

February 12, 2021Uinta County, Wyoming

NWS Salt Lake City, UT issued this winter weather advisory at Feb 12, 2021, 2:36 PM MST for Uinta County, Wyoming. It took effect at Feb 13, 2021, 5:00 AM MST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2021, 2:36 PM MST (21:36 UTC)
In effect from
Feb 13, 2021, 5:00 AM MST
Expired
Feb 14, 2021, 9:56 AM MST
In force
29 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2021-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2021-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter weather advisory went out at Feb 12, 9:49 AM MST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 12, 9:49 AM MST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
949 AM MST Fri Feb 12 2021

.SYNOPSIS...An active pattern will continue to bring several storms
to the region. The next storm will impact the area this weekend,
followed by yet another storm early next week.

&&

.DISCUSSION...The first in a series of winter storms is impacting
the region this morning. The upper level low is currently located
west of Las Vegas and will continue to shift southeastward through
the afternoon.

Precipitation observations through about 9 AM this morning show
the highest amounts in areas that favor upslope southwesterly
flow, with the greatest snow totals across locations like
Snowbasin and the northern Wasatch Mountains.

Upper level flow is gradually shifting to the northwest...and this
combined with deep moisture and relatively unstable
conditions...will support additional precipitation in
northwesterly facing slopes such as the upper Cottonwoods through
the afternoon.

Additionally, the surface/mid-level boundary associated with the
previously mentioned upper level low is supporting the develop of
relatively widespread precipitation across southern Utah. This
will gradually shift eastward through early afternoon.

Current suite of headlines is on track and no changes are planned
at this time. Will assess upgrading the winter storm watches for
the weekend storm with the afternoon package.

Updated the PoP grids this morning to increase the threat across
southern Utah. Additional updates may be necessary.

&&

.AVIATION...VFR conditions will continue at KSLC through about 13-
15Z Saturday morning, at which time MVFR conditions are expected
with a 40% chance of IFR conditions. Southeast winds are expected to
shift to NW about 18-19Z then back to southerly between 03-05Z
tonight. NW winds could gust over 15 kts between 20 and 23Z this
afternoon.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Storm Warning until 11 PM MST this evening for UTZ007>009.

     Winter Storm Watch from Saturday morning through Sunday morning
     for UTZ006>010.

     Winter Weather Advisory until 5 PM MST this afternoon for UTZ010-
     517-518.

     Winter Storm Watch from Saturday afternoon through Sunday
     morning for UTZ517-518.

WY...None.

&&

Kruse/Struthwolf

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Feb 12, 6:53 AM MST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
653 AM MST Fri Feb 12 2021

UTZ001>016-019>021-517-518-WYZ021-131400-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
653 AM MST Fri Feb 12 2021

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Valley rain this morning will gradually decrease late this morning
and into the early afternoon. Moderate to heavy snow will
continue over the mountains today, especially across the north.
This snow will impact travel across mountain routes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another storm system will cross the area late Saturday morning through
Sunday morning, with another round of moderate to significant
snow for all mountain areas. Many valleys may begin as snow or a
rain/snow mix, then transition to rain or a rain/snow mix by late
morning. Snow will become the predominant precipitation type
Saturday night behind a cold front. Generally minor accumulations
are expected in the valleys except for areas over 5000-5500 feet
which could potentially see more significant accumulations.

Gusty canyon winds will be possible both along the Wasatch Front
and in Washington County late Saturday night into Sunday morning.

The active weather pattern continues with another storm late
Monday into Wednesday bringing another potential for accumulating
snow in the valleys and significant snow for the mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:36 PM MSTWinter Storm WatchSLC13 hr
Feb 12, 2:36 PM MSTWinter Storm WarningSLC43 hr

Nearby

Winter Weather Advisories in Wyoming, 2021Winter Weather Advisories in Utah, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.